Alert archive / Nebraska / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 168, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 31, 1997, 8:03 PM CDT for Hayes County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 1997, 8:03 PM CDT (01:03 UTC)
- Expired
- Jul 31, 1997, 8:35 PM CDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Hayes County, NE
The radar
The Goodland radar (KGLD), 140 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1819 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 010103 RRA SVRLBF NEC085-010135- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 803 PM CDT THU JUL 31 1997 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE NE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 835 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWESTERN NEBRASKA ...NORTHWESTERN HAYES COUNTY AT 800 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY NORTH PLATTE DOPPLER RADAR 19 MILES EAST NORTHEAST OF IMPERIAL OR 18 MILES WEST NORTHWEST OF HAYES CENTER MOVING NORTHEAST AT 15 MPH. THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. RLB/GM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:18 PM CDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 31, 3:18 PM CDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT THU JUL 31 1997 FORECAST PROBLEM...POPS AND TEMPERATURES 18Z SURFACE ANALYSIS INDICATES TROUGH PAST FA INTO EASTERN NEBRASKA FROM OFK TO GRI. DEWPOINTS REMAIN IN THE MID 60S BEHIND THE TROUGH. KCYS RADAR INDICATING A THUNDERSTORM OVER THE NE/WY BORDER IN SIOUX COUNTY. KLNX RADAR CLEAR. WATER VAPOR INDICATES MONSOONAL FLOW TURNING NORTHEAST AROUND UPPER HIGH ACROSS NEBRASKA. UPPER AIR ANALYSIS FROM 12Z LBF SOUNDING INDICATED A WAVE OVER CENTRAL COLORADO WHICH SHOULD MOVE INTO FA TONIGHT. MODELS SHOW PERSISTENT RIDGE OVER THE ROCKIES AND PLAINS THROUGH THE PERIOD. ANOTHER SURFACE TROUGH MOVES INTO CENTRAL NEBRASKA ON SATURDAY BUT BEST FORCING NORTH OF STATE. TONIGHT...SKY SHOULD BECOME MOSTLY CLEAR BEHIND TROUGH EXCEPT FOR PANHANDLE WHERE ISOLATED THUNDERSTORMS POSSIBLE. THESE COULD DRIFT INTO ARTHUR GRANT AND WESTERN CHERRY COUNTY BEFORE DYING OFF. WIND SHOULD BE LIGHT FROM THE EAST SATURDAY...PARTLY CLOUDY SKY IN THE PANHANDLE AS NEXT TROUGH DEVELOPS. MOSTLY SUNNY REST OF FA. LIGHT AND VARIABLE WINDS. THUNDERSTORMS SHOULD BE CONFINED TO WESTERN PANHANDLE NEAR THE WYOMING BORDER. SATURDAY NIGHT...PARTLY CLOUDY WITH WIDELY SCATTERED THUNDERSTORMS NEAR TROUGH FOR FA. SATURDAY...SKY SHOULD BE MOSTLY SUNNY BEHIND TROUGH. THERE IS SOME FORCING NEAR ANW-ONL FOR MORNING SHOWERS. WINDS SHOULD BE LIGHT AND VARIABLE. LBF BU 062/091 063/093 061 113 OGA BU 062/090 062/093 061 123 IML BU 060/092 062/094 061 123 VTN UU 063/093 063/094 061 013 ONL UU 063/092 064/093 061 1-3 FS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:49 PM CDT | Flash Flood Warning | LBF | Garden | 3 hr |
| Jul 31, 10:37 PM CDT | Flash Flood Warning | LBF | Hayes | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.